Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 25, 2014, 01:41:53 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621414
  • Total Topics: 46816
  • Online Today: 206
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 167
Total: 172

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Weird Side Effects of Isentress and Atripla combined  (Read 2911 times)

0 Members and 1 Guest are viewing this topic.

Offline chtmarc

  • Member
  • Posts: 5
Weird Side Effects of Isentress and Atripla combined
« on: March 17, 2011, 08:05:24 PM »
Hi, I have been on Isentress and Atripla combined for 6 weeks now and just noticed a very strange thing. My semen is much thinner and there is a lot more of it. Anyone else having this side effect?

Offline mecch

  • Member
  • Posts: 10,781
  • red pill? or blue pill?
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #1 on: March 17, 2011, 08:12:08 PM »
Welcome to forum.
I never heard of that combination - is there a reason you were prescribed a 4 drug combo?
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline chtmarc

  • Member
  • Posts: 5
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #2 on: March 20, 2011, 02:00:49 PM »
Well I had been on Ziagen and Epivir for years with no side effects, so of course I developed a resistance to them. This combo I have just had my second blood test so that will tell how they are working.

M

Offline mecch

  • Member
  • Posts: 10,781
  • red pill? or blue pill?
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #3 on: March 20, 2011, 05:23:19 PM »
I'll keep my fingers crossed for those numbers then.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Zohar

  • Member
  • Posts: 234
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #4 on: March 26, 2011, 06:58:09 AM »
Well I had been on Ziagen and Epivir for years with no side effects, so of course I developed a resistance to them..

M

I don't understand this bit. It sounds as if you're saying that if you can tolerate a combination for many years you will inevitably become resistant. Is that what you mean?
''Poor is the man whose pleasures depend on the permission of another.''

Offline Hellraiser

  • Member
  • Posts: 4,110
  • Semi-misanthropic
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #5 on: March 26, 2011, 02:14:19 PM »
I don't understand this bit. It sounds as if you're saying that if you can tolerate a combination for many years you will inevitably become resistant. Is that what you mean?

Resistance is not a guaranteed occurrence.

Offline chtmarc

  • Member
  • Posts: 5
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #6 on: March 27, 2011, 07:54:28 PM »
I don't think it is a "guarantee" I don't believe in guarantees on meds. I figure I was really lucky. I was on one combo for over 10 years with no problems

Offline mecch

  • Member
  • Posts: 10,781
  • red pill? or blue pill?
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #7 on: March 27, 2011, 10:41:28 PM »
I guess that is lucky - 10 years on one combo, but then its finally really unlucky because isn't it rare to develop a resistance to a combo that works so well, so long?
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline chtmarc

  • Member
  • Posts: 5
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #8 on: March 28, 2011, 04:41:19 PM »
I don't know, I just follow doctors orders and then research the drugs I am on. 

Offline eric48

  • Member
  • Posts: 1,020
  • @HIVPharmaCure & tinyurl.com/HIVPharmaCure
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #9 on: March 28, 2011, 08:08:02 PM »
My semen is much thinner and there is a lot more of it. Anyone else having this side effect?

I had this but that was before starting the meds. Was very white , almost foamy. went back to its old as soon as I started the meds...

You where on Ziagen (ABC) + Epivir (3TC), they are the 2 components of Epzicom, which I take.

Were you on dual therapy (instead of tri-) ?

If you are resistant to ABC + 3TC, then you are quite likely resistant to the TDF + FTC components of Atripla, since they have a very similar resistance profile as ABC + 3TC... Do I get it wrong ?

if I get it right, Dr siliciano is very affirmative that if you have a combo that is potent enough and you are fully adherent, then resistance will not develop.

if you go by the potency index described here:

http://www.iasusa.org/pub/topics/2010/issue3/104.pdf

Ziagen (ABC) + Epivir (3TC) give a potency index of 4.5 , a bit below the recommended value of 6 ...

note: if I understand well, the potency of a drug you are resistant to is almost 0 ...

That would, may be explain, why...

any way, I hope this new combo works for you.

It sounds a bit unusual too me. But, i am not versed into the science of secondline regimen...

Eric
« Last Edit: March 28, 2011, 08:13:10 PM by eric48 »

Offline chtmarc

  • Member
  • Posts: 5
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #10 on: April 01, 2011, 07:47:27 PM »
Well I am a happy camper, for the first time in 17 years my viral load is ZERO, the first question my husband asked is "does this mean your negative?"  Made me laugh really hard. Had to explain that it just means there isn't enough virus floating around to register on the test.

Offline emeraldize

  • Member
  • Posts: 3,267
Re: Weird Side Effects of Isentress and Atripla combined
« Reply #11 on: April 01, 2011, 08:23:27 PM »
Congrats! What a fine outcome.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.